Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 153, NWS North Platte, NE

July 5, 2000Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2000, 9:25 PM CDT for Lincoln County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2000, 9:25 PM CDT (02:25 UTC)
Expired
Jul 5, 2000, 10:30 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 9:27 PM CDTHail 0.88North Platte, NE
Jul 5, 9:42 PM CDTHail 0.88Hershey, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS53 KLBF 060227
SVRLBF
NEC111-060330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1030 PM CDT

* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF NORTH PLATTE...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR NORTH PLATTE AND HERSHEY AROUND 930 PM CDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH 
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
THURSDAY MORNING FOR SOUTHWESTERN NEBRASKA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:19 PM CDT, 7 hours 6 minutes earlier.

Area forecast discussion, Jul 5, 2:19 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM CDT WED JUL 5 2000

FORECAST PROBLEM WILL BE LOCATION OF THUNDERSTORM DEVELOPMENT THIS
EVENING AND TONIGHT.

...SYNOPSIS...
    AT 18Z...AN MCS EXITING NERN NEBR WITH RESULTING OUTFLOW VISIBLE
ON SATELLITE. OUTFLOW HAS PUSHED SOUTH TO NEAR HDE TO NORTH OF MCK.
UPSLOPE EASTERLY FLOW OCCURRING OVER CWA WITH SFC DWPTS IN THE 60S
TO NEAR 70. BEST HEATING IN SRN PNHDL AND SW WHERE TEMPS HAVE REACH
NEAR 85.

    MODELS HAVE NOT PERFORMED WELL WITH PREDICTING MORNING
CONVECTION. MAIN FCST FOCUS WILL BE ON MESOSCALE ANALYSIS TO
PINPOINT FAVORED AREA OF CONVECTIVE DEVELOPMENT. 18Z SFC ANALYSIS
SHOWS LOW AND SSFC FRONT FURTHER SOUTH. LOW IS CENTERED NORTH
BETWEEN GCK KS AND LAA CO WITH WM FRONT EXTENDING NORTHEAST THROUGH
HLC...BIE.

...MODEL CHOICE DISCUSSION...
    THE ETA MODEL VERIFIED BEST WITH POSN OF SFC LOW. ETA AND AVN
BEST WITH VORT MAX POSN IN WRN NEBR AT 00Z THU. WILL USE AN ETA AND
AVN BLEND.

...THUNDERSTORM DISCUSSION...
     TWO AREAS OF CONVECTIVE INITIATION POSSIBLE TONIGHT. ARRA NORTH
OF MCK TO GRI WILL BE ONE AREA OF FOCUS BY EARLY EVENING WHERE
SBCAPES WILL REACH 4000 J/KG. NOSE OF 850 MB JET TO PUSH NORTH TO
BBW AND ODX BY 03Z AND FUEL THE FIRE THIS EVENING MAINLY IN ERN CWA.
SFC WM FRONT AND LOW SHOULD LIFT NORTH THIS EVENING ACROSS CENTRAL
NEBRASKA. SAME AREA WILL HAVE STEEP 700-500MB LAPSE RATES AROUND
8.25 C/KM AND PWS NEAR 2 INCHES BY 03Z. THIS AREA SHOULD THEN MOVE
EAST OF THE ERN CWA BY 06Z. A SECOND AREA IS IN WRN SD WHERE MCS
INITIATION OVER BLACK HILLS AND ESE MOVEMENT LATER TONIGHT. WILL
CHECK THE 18Z ETA FOR NEW CHANGES BEFORE ISSUANCE OF ZONES.

TONIGHT...20 TO 30 POPS SE PNHDLE AND SW THIS EVENING THEN MOSTLY
CLEAR. PARTLY CLOUDY NORTH AND EAST WITH A 40 TO 60 POP (60 POP FAR
ERN AND NRN COUNTIES). GUIDANCE LOWS CLOSE WITH MID 60S WEST AND 65
TO 70 EAST.

THURSDAY...MORNING THUNDERSTORMS POSSIBLE EARLY IN FAR NE CWA. SFC
LOW PRESSURE TO REMAIN FROM SE MT TO ERN CO. MUCH DRIER AIR AND
WARMER MID LEVELS TEMPS ALONG WITH LACK OF DISTURBACES WILL YIELD A
HOT AND DRY DAY. HIGHS 90-95 NE CWA...MID TO UPPER 90S ELSEWHERE.

THURDAY NIGHT AND FRIDAY MAIN SFC LOW WILL MOVE ACROSS ND WITH DRY
SFC FRONT TO MOVE ACROSS CWA THEN LIKELY WASH OUT. HIGHS 95 TO 100.

IN THE EXTENDED...DRY AS RETURN MOISTURE IS LACKING AND VERY WARM
MID LEVEL TEMPS PRESENT. HIGHS IN THE 90S. LOWS IN THE 60S.

.LBF...NONE

ROBERG

In the hours before

Local storm report, Jul 5, 8:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
840 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    15 WNW HAYES CENTER       NE   .88 INCH HAIL
07/05/00   HAYES

0830 PM    5 S NORTH PLATTE          NE   1.75 INCH HAIL
07/05/00   LINCOLN

DP
Local storm report, Jul 5, 8:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
851 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0842 PM    WALLACE                   NE   1.00 INCH HAIL
07/05/00   LINCOLN

0843 PM    WALLACE                   NE   2.75 INCH HAIL
07/05/00   LINCOLN

DP
Local storm report, Jul 5, 8:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
857 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    5 SE NORTH PLATTE         NE   .75 INCH HAIL
07/05/00   LINCOLN

DP
Local storm report, Jul 5, 9:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
916 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    11 SSE SUTHERLAND         NE   1.75 INCH HAIL
07/05/00   LINCOLN

DP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:23 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln67 min
Jul 5, 9:34 PM CDTSevere Thunderstorm WarningLBFFrontier56 min
Jul 6, 12:45 AM CDTFlash Flood WarningLBFHolt6 hr
Jul 6, 1:30 AM CDTFlash Flood WarningLBFBoyd, Keya Paha5 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.